Alert archive / California / Gale Warnings in 2011
Gale Warning 23, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Oct 4, 2011, 9:25 PM PDT. It took effect at Oct 5, 2011, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 9:25 PM PDT (04:25 UTC)
- In effect from
- Oct 5, 2011, 3:00 AM PDT
- Expired
- Oct 5, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
468 WHUS76 KLOX 050425 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 PM PDT TUE OCT 4 2011 PZZ670-051230- /O.UPG.KLOX.GL.A.0022.111005T1200Z-111005T2100Z/ /O.NEW.KLOX.GL.W.0023.111005T1000Z-111005T2100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 925 PM PDT TUE OCT 4 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING FOR THE WATERS FROM POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND WESTWARD 60 NM. THIS ADVISORY IS IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT AND INCREASE TO 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS AHEAD OF A COLD FRONT. THE STRONGEST WINDS WILL OCCUR NEAR SHORE BETWEEN 5 AM AND 9 AM WEDNESDAY. NORTHWEST WINDS COULD APPROACH GALE FORCE STRENGTH BEHIND THE FRONTAL BOUNDARY ON WEDNESDAY. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-051230- /O.UPG.KLOX.GL.A.0022.111005T1200Z-111005T2100Z/ /O.NEW.KLOX.SC.Y.0113.111005T1000Z-111006T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 925 PM PDT TUE OCT 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WATERS FROM POINT ARGUELLO TO SANTA CRUZ ISLAND AND WESTWARD 60 NM. THIS ADVISORY IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND INCREASE TO 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35 KNOTS AHEAD OF A COLD FRONT. THE WINDS WILL SHIFT TO THE WEST TO NORTHWEST BEHIND THE COLD FRONT. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-676-051230- /O.CON.KLOX.GL.A.0022.111005T2100Z-111007T0300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 925 PM PDT TUE OCT 4 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * WINDS...SOUTHWEST WINDS AHEAD OF A COLD FRONT AND WEST WINDS BEHIND THE COLD FRONT HAVE THE POTENTIAL TO CAUSE FREQUENT GUSTS TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HALL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
2 follow-up statements
920 WHUS76 KLOX 050922 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 222 AM PDT WED OCT 5 2011 PZZ670-051730- /O.EXT.KLOX.GL.W.0023.111005T1000Z-111005T1600Z/ /O.EXB.KLOX.SC.Y.0113.111005T1600Z-111006T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 222 AM PDT WED OCT 5 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 15 TO 25 KT AROUND SUNRISE WITH GUSTS TO 35 KT. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST BY LATE MORNING AFTER THE COLD FRONT PASSES THROUGH. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 10 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-051730- /O.EXB.KLOX.SC.Y.0113.111005T1600Z-111006T1000Z/ /O.UPG.KLOX.GL.A.0022.111005T2100Z-111007T0300Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 222 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT THURSDAY. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT ARE EXPECTED TO DEVELOP LATER THIS MORNING BEHIND A COLD FRONT. THERE WILL ALSO BE GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 6 TO 8 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-051730- /O.EXB.KLOX.SC.Y.0113.111005T1800Z-111006T1000Z/ /O.UPG.KLOX.GL.A.0022.111005T2100Z-111007T0300Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 222 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT THURSDAY. * WINDS...SOUTHWEST TO WEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE WATERS. THIS EVENING THE WINDS WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-051730- /O.EXB.KLOX.SC.Y.0113.111005T1800Z-111006T1000Z/ /O.UPG.KLOX.GL.A.0022.111005T2100Z-111007T0300Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 222 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT THURSDAY. * WINDS...SOUTHWEST TO WEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE WATERS. THIS EVENING THE WINDS WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-051730- /O.CON.KLOX.SC.Y.0113.111005T1000Z-111006T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 222 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT WILL DEVELOP THIS MORNING AHEAD OF A COLD FRONT. AS THE FRONT SWEEPS THROUGH LATER THIS MORNING...THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
517 WHUS76 KLOX 051613 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 913 AM PDT WED OCT 5 2011 PZZ670-060015- /O.EXP.KLOX.GL.W.0023.000000T0000Z-111005T1600Z/ /O.CON.KLOX.SC.Y.0113.000000T0000Z-111006T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 913 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...MAINLY THIS AFTERNOON THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 10 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-060015- /O.CON.KLOX.SC.Y.0113.000000T0000Z-111006T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 913 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT WILL DEVELOP THIS MORNING AHEAD OF A COLD FRONT. AS THE FRONT SWEEPS THROUGH LATER THIS MORNING...THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-060015- /O.CON.KLOX.SC.Y.0113.000000T0000Z-111006T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 913 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KT ARE EXPECTED TO DEVELOP LATER THIS MORNING BEHIND A COLD FRONT. THERE WILL ALSO BE GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 6 TO 8 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-060015- /O.CON.KLOX.SC.Y.0113.111005T1800Z-111006T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 913 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...SOUTHWEST TO WEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE WATERS. THIS EVENING THE WINDS WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-060015- /O.CON.KLOX.SC.Y.0113.111005T1800Z-111006T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 913 AM PDT WED OCT 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...SOUTHWEST TO WEST WINDS 10 TO 20 KT WITH FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE WATERS. THIS EVENING THE WINDS WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION AND INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT. THE STRONG WINDS WILL CONTINUE THROUGH TONIGHT. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Oct 4, 8:58 PM PDT, 27 minutes earlier.
Area forecast discussion, Oct 4, 8:58 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PDT TUE OCT 4 2011 .SYNOPSIS... A COLD STORM SYSTEM WILL ARRIVE ALONG THE CENTRAL COAST TONIGHT AND MOVE SOUTH THROUGH EARLY WEDNESDAY AFTERNOON WITH A POTENTIAL FOR WIDESPREAD RAINFALL AND COOL TEMPERATURES FOR WEDNESDAY. LINGERING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS COULD OCCUR THROUGH THURSDAY AS AN UNSETTLED PATTERN MAY PERSIST. DRY AND WARMER WEATHER IS EXPECTED FROM FRIDAY THROUGH EARLY NEXT WEEK. && .UPDATE... THE LATEST INFRARED AND WATER VAPOR IMAGERY INDICATES A COLD FRONT KNOCKING ON THE DOORSTEP OF THE NORTH COAST OF CALIFORNIA. THE COLD FRONT...ASSOCIATED WITH A COLD TROUGH OF LOW PRESSURE OVER THE NORTHEASTERN PACIFIC OCEAN...WILL DROP SOUTH OVERNIGHT AND ARRIVE TO NORTHWESTERN SAN LUIS OBISPO COUNTY AROUND DAYBREAK. THE FRONT WILL SLIDE SOUTH INTO LOS ANGELES COUNTY BETWEEN LATE WEDNESDAY MORNING AND EARLY WEDNESDAY AFTERNOON. NAM-WRF SOLUTIONS INDICATE A MOIST AIR MASS SPREADING OVER THE AREA AHEAD OF THE FRONTAL BOUNDARY. NAM-WRF 850 MB MIXING RATIOS INCREASE TO 8 G/KG BY DAYBREAK OVER THE ENTIRE AREA. NAM-WRF SOLUTIONS ALSO PUSH WEAK WARM FRONTAL BOUNDARY ACROSS THE AREA BETWEEN 10 PM TONIGHT AND 10 AM WEDNESDAY. SOME CONCERN EXISTS THAT POPS MAY A LITTLE TOO DRY WITH THE WARM FRONTAL BOUNDARY...AND POPS WILL BE INCREASED SLIGHTLY ACROSS THE REGION BETWEEN TONIGHT AND WEDNESDAY MORNING. CLOUD COVER WILL PROBLEMATIC TONIGHT AS THE HIGHER LEVEL MOISTURE AHEAD OF THE SYSTEM OBSCURES LOW-LEVEL STRATOCUMULUS CLOUDS ON THE FOG PRODUCT. MOST COASTAL AND VALLEY AREAS WILL LIKELY REMAIN MOSTLY CLOUDY THROUGHOUT TONIGHT AND INTO WEDNESDAY MORNING...BUT THE INTERIOR SLOPES OF THE MOUNTAINS AND DESERT COULD HAVE MORE BREAKS IN THE CLOUDINESS. AS THE WEAK WARM FRONT IS MOVING SOUTH OVER THE AREA...THE AMOUNT OF CLOUD COVER IN THE PACKAGE SEEMS AGREEABLE FOR NOW. NAM BUFR QPF ESTIMATES AND LOCAL 4-KM WRF QPF DATA AGREES WELL WITH THE CURRENT PACKAGE AND NO CHANGES ARE PLANNED AT THIS TIME. FOR THE CURRENT TIME...ONE HALF TO ONE INCH ACROSS THE COASTAL AND VALLEY AREAS...WITH 1 TO 2 INCHES POSSIBLE ACROSS THE MOUNTAINS SEEM AGREEABLE. WIND HEADLINES LOOK AGREEABLE FOR THE CURRENT TIME...BUT ADDITIONAL HEADLINES OR EXTENSIONS MAY BE NEEDED FOR WEDNESDAY NIGHT AS THE PRESSURE GRADIENTS TIGHTEN IN THE WAKE OF THE FRONTAL BOUNDARY. SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR WILL BE THE LIKELY CANDIDATES FOR ADDITIONAL HEADLINES BETWEEN WEDNESDAY EVENING AND THURSDAY MORNING. NAM-WRF SOLUTIONS INCREASE 850 MB WINDS TO 35 KNOTS ACROSS THE INTERSTATE 5 CORRIDOR BY LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. AN UPDATE WILL BE ISSUED SHORTLY TO INCREASE POPS AND WEATHER COVERAGE BETWEEN LATE TONIGHT AND EARLY WEDNESDAY MORNING. && .PREV DISCUSSION... SHORT TERM...BY WEDNESDAY NIGHT...THE COLD FRONT SHOULD HAVE MOVED INTO ORANGE AND SAN DIEGO COUNTIES. BEHIND THE FRONT THERE WILL CONTINUE TO BE LINGERING LOW LEVEL MOISTURE KEEPING PARTLY CLOUDY SKIES OVERNIGHT EXCEPT MOSTLY CLOUDY ACROSS THE MOUNTAINS. ADDITIONAL WIND ADVISORIES WILL LIKELY BE NEEDED FOR THE SBA/VTU/LA COUNTY MOUNTAINS AND POSSIBLY THE ANTELOPE VALLEY AS GUSTY NORTH WINDS DEVELOP BEHIND THE FRONT. EXPECT MUCH COLDER TEMPS AS WELL IN THE HIGH COUNTRY. ALTHOUGH THE BULK OF THE MOISTURE WILL HAVE PASSED WITH THE COLD FRONT...SNOW LEVELS WILL LOWER TO AROUND 5000 FT BY LATE WED NIGHT INTO THURSDAY MORNING ACROSS THE NORTHERN SLOPES OF THE VENTURA COUNTY AND WESTERN LA COUNTY MOUNTAINS THROUGH THE GRAPEVINE. AT THIS TIME...THE TEJON PASS SHOULD ONLY BE AFFECTED BY GUSTY WINDS AS LIGHT SNOW SHOULD REMAIN IN THE HIGHER FOOTHILLS. THERE WILL CONTINUE TO BE SLIGHT CHANCE FOR THUNDERSTORM ACTIVITY INTO EARLY THURSDAY AS A STRONG VORT MAX WRAPS AROUND THE WESTERN PERIPHERAL OF THE EXITING UPPER LVL LOW. AGAIN...CONVECTIVE PARAMETERS ARE NOT UNSTABLE...BUT STRONG LIFT WITH THE COLD VORT ALOFT COULD BRING A FEW ISOALTED THUNDERSTORMS ACROSS THE AREA...LIKELY OVER THE MOUNTAINS. THERE WILL CONTINUE TO BE SOME LINGERING MOISTURE ACROSS THE REGION...ESPECIALLY ACROSS THE LOCAL MOUNTAINS...SO EXPECT PARTLY CLOUDY SKIES...ESPECIALLY NEAR THE FOOTHILLS AND MOUNTAINS. TEMPS WILL CONTINUE TO BE QUITE COOL ACROSS THE REGION AS WELL. BY FRIDAY...HIGH PRESSURE WILL BEGIN TO BUILD IN WITH HEIGHTS AND THICKNESS LVLS RISING. HIGH TEMPS WILL MAKE IT OUT OF THE 60S AND INTO THE LOWER TO MID 70S IN WARMEST VALLEYS. OFFSHORE FLOW WILL BE VERY WEAK FRIDAY MORNING. LONG TERM...A NICE WEEKEND WILL BE IN STORE FOR SOUTHERN CALIFORNIA AS THE UPPER LEVEL RIDGE WILL PERSIST THROUGH SATURDAY. THE RIDGE WILL BREAKDOWN A BIT ON SUNDAY BRINGING A MORE ZONAL FLOW ACROSS THE REGION. BUT HEIGHTS REMAIN AROUND 582DM OVERHEAD. WEAK OFFSHORE FLOW WILL OCCUR ON SATURDAY AND SUNDAY MORNINGS...BUT SHOULD NOT IMPACT TEMPS MUCH. FOR MON AND TUE...A 591 DM HIGH PARKS OFF THE CENTRAL COAST. BOTH GFS AND EUROPEAN ARE IN FAIR AGREEMENT WITH THIS DEVELOPMENT. EXPECT ADDITIONAL WARMING INTO THE 80S ACROSS VALLEYS AND ANTELOPE VALLEY. && .AVIATION...05/0015Z. NORTH OF POINT CONCEPTION...PREDOMINANTLY VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 03Z TONIGHT...THEN MVFR CONDITIONS SHOULD BECOME MORE PREVALENT THROUGH 11Z WEDNESDAY. THERE IS A CHANCE OF IFR CONDITIONS OCCURRING AHEAD OF THE FRONTAL PASSAGE BETWEEN 12Z AND 18Z WEDNESDAY. PERIODS OF MVFR CONDITIONS WITH GUSTY NORTHWEST WINDS WILL OCCUR ON WEDNESDAY AFTERNOON. SOUTH OF POINT CONCEPTION...MVFR CONDITIONS WILL BECOME MORE PREVALENT AT COASTAL AND VALLEY TERMINALS THROUGH 06Z TONIGHT. THERE IS A CHANCE OF IFR CONDITIONS OCCURRING AHEAD OF THE FRONTAL PASSAGE BETWEEN 15Z AND 22Z WEDNESDAY. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE ON WEDNESDAY EVENING. KLAX...MVFR CONDITIONS WILL BECOME PREVALENT BETWEEN 04Z AND 08Z TONIGHT. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS OCCURRING AHEAD OF THE FRONTAL PASSAGE BETWEEN 16Z AND 20Z WEDNESDAY. A 30 PERCENT CHANCE FOR A PERIOD OF CROSS WINDS EXISTS BETWEEN 17Z AND 19Z WEDNESDAY. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE ON WEDNESDAY EVENING. KBUR...MVFR CONDITIONS WILL BECOME PREVALENT BETWEEN 02Z AND 06Z TONIGHT. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS OCCURRING AHEAD OF THE FRONTAL PASSAGE BETWEEN 17Z AND 21Z WEDNESDAY. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE ON WEDNESDAY EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...HALL/KAPLAN AVIATION...HALL SYNOPSIS...B/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 4, 6:00 AM PDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE OCT 4 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A WEAK FRONT WILL BRING ISOLATED SHOWERS TO THE AREA TODAY. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR IN THE DESERTS AND MOUNTAINS THIS AFTERNOON. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A STRONGER FRONT WILL BRING A 4 TO 6 HOUR PERIOD OF RAIN TO THE AREA WEDNESDAY MOST AREAS WILL ALSO SEE AN HOUR OR TWO OVER MODERATE TO HEAVY RAIN. SNOW WILL FALL ABOVE 7000 FEET ALTHOUGH THERE WILL BE LITTLE IN THE WAY OF ACCUMULATIONS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE WAKE OF THE FRONT FROM LATER WEDNESDAY AFTERNOON THROUGH THURSDAY. STRONG WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND DESERTS AS WELL FIRST FROM THE SOUTH DURING THE DAY WEDNESDAY AND THEN FROM THE NORTHWEST WEDNESDAY NIGHT AND THURSDAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Oct 4, 3:46 PM PDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 346 PM PDT TUE OCT 4 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-050600- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 346 PM PDT TUE OCT 4 2011 ...A SECOND AND MORE POWERFUL STORM TO IMPACT SOUTHWEST CALIFORNIA EARLY WEDNESDAY THROUGH THURSDAY MORNING... THE NEXT UPCOMING STORM SYSTEM IS EXPECTED TO TAP INTO A GOOD SOURCE OF MOISTURE...BRINGING THE POTENTIAL FOR WIDESPREAD RAINFALL TO SOUTHWEST CALIFORNIA WEDNESDAY INTO WEDNESDAY EVENING. THE FAST MOVING COLD FRONT IS EXPECTED TO BRING A 3 TO 4 HOUR PERIOD OF STEADY RAINFALL...WITH BRIEF HEAVY RAIN POSSIBLE. BEHIND THE FRONT...A COOL AND UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF LINGERING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY. THIS STORM HAS THE POTENTIAL TO BRING WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH ACROSS THE REGION...WITH LOCAL AMOUNTS UP TO TWO INCHES POSSIBLE ON SOUTH AND SOUTHWEST FACING MOUNTAIN SLOPES. IN ADDITION...THERE COULD EVEN BE SOME EARLY SEASON SNOWFALL ACROSS THE HIGHER MOUNTAIN ELEVATIONS WEDNESDAY NIGHT INTO THURSDAY. HIKERS SHOULD NOT BE CAUGHT OFFGUARD WITH THIS FIRST UNSEASONABLY COLD WINTER-LIKE STORM IN THE HIGHER ELEVATIONS OF THE LOCAL MOUNTAINS. BE PREPARED FOR COLD WEATHER AND LIGHT SNOW ACCUMULATIONS ABOVE 7000 FT. THERE WILL BE GUSTY SOUTH TO SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS...WITH GUSTS UP TO 45-50 MPH ON WEDNESDAY. THESE WEATHER SYSTEMS WILL BRING MUCH COOLER CONDITIONS TO THE SOUTHLAND...WITH MANY LOCATIONS EXPECTED TO SEE TEMPERATURES FALL 15 TO 30 DEGREES BELOW SEASONAL NORMALS. NOW IS THE TIME TO CLEAN OUT STORM DRAINS TO PREVENT LOCALIZED URBAN FLOODING AND FINISH UP ANY OUTDOOR PROJECTS THAT COULD BE ADVERSELY AFFECTED BY RAIN THIS WEEK. MOTORISTS SHOULD BE ALERT FOR ESPECIALLY SLIPPERY ROADS DUE TO ACCUMULATED OIL ON THE ASPHALT...WITH MANY LOCATIONS NOT SEEING MEASURABLE RAINFALL SINCE LAST SPRING. ANYONE PLANNING TO TRAVEL TO THE MOUNTAINS WEDNESDAY AND THURSDAY SHOULD CHECK THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS DUE TO THE CHANGING WEATHER CONDITIONS AND THE EARLY SEASON SNOWFALL ACROSS THE HIGHER MOUNTAIN ELEVATIONS. KAPLAN/GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:25 PM PDT | Small Craft Advisory | LOX | 54 hr | |
| Oct 5, 5:34 AM PDT | Areal Flood Advisory | LOX | San Luis Obispo | 4 hr |
| Oct 5, 8:16 AM PDT | Areal Flood Advisory | LOX | Santa Barbara | 4 hr |
| Oct 5, 10:31 AM PDT | Areal Flood Advisory | LOX | Ventura | 4 hr |
| Oct 5, 11:28 AM PDT | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.